To the Editor.—Patmas and leagues1 recorded low levels of [ill] C3 and C4 complement in a c[ill] multisystem involvement with [ill] renal failure following nonste[ill] anti-inflammatory drug (NSAID) ministration. We observed a [ill] serum C3 and C4 complement lev[ill] a 69-year-old woman with acute [ill] failure and a widespread pruritic [ill]
Steroids 10 20 30 Days in Hospital 40 50
Blood urea concentration during high-dose corticosteroid therapy. [ill]opapular rash with photosensitivity after a three-week course of benoxaprofen (900 mg/day). The initial serum C3 level was 1.62 g/L, and the initial serum C4 level was 0.54 g/L, later falling to 0.87 g/L and 0.34 g/L, respectively. (Normal range for C3, 0.6 to 1.5 g/L; C4, 0.25 to 0.75 g/L.) High-dose methylprednisone "pulse" therapy was given with immediate res[ill]lution of skin rash and dramatic effect on renal function (Figure).
The patient subsequently died of [ill]ulmonary embolism, and necropsy demonstrated mesangiopathic